Alert archive / Texas / Severe Thunderstorm Warnings in 2016
Severe Thunderstorm Warning 206, NWS Fort Worth, TX
NWS Fort Worth, TX issued this severe thunderstorm warning at May 11, 2016, 7:05 PM CDT for Eastland County, Stephens County, Texas. It was in force for 55 min. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- May 11, 2016, 7:05 PM CDT (00:05 UTC)
- Expired
- May 11, 2016, 8:00 PM CDT
- In force
- 55 min
- Issued by
- NWS Fort Worth, TX
- Area
- Storm-based polygon
- Tornado
- Possible
- Hail
- 1.5 in
- Wind
- 70.0 mph
Counties Eastland County, TX, Stephens County, TX
The radar
The Dyess AFB radar (KDYX), 38 km from the middle of the area, began a volume at 00:06 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| May 11, 7:55 PM CDT | TSTM WND GST 60 | 1 S Breckenridge, TX | $$ |
| May 11, 7:56 PM CDT | HAIL 0.88 | 1 S Breckenridge, TX | NICKLE SIZE |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched one storm report to this severe thunderstorm warning; the first came 50 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The watch it was issued in
The SPC watch in force over the same counties when this warning went out.
| Issued | Product | Office | Lasted |
|---|---|---|---|
| May 11, 4:29 PM CDT | Severe Thunderstorm Watch | SPC | 7 hr |
The nearest sounding before it
Fort Worth, TX (KFWD), launched 00:00Z, 0.1 hours before the alert went out and 151 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 2369 J/kg
- Mixed-layer CIN
- -49 J/kg
- Mixed-layer LCL
- 1270 m above ground
- 0-6 km bulk shear
- 25 kt
- 0-1 km storm-relative helicity
- 30 m²/s²
- 0-3 km storm-relative helicity
- 117 m²/s²
- Significant tornado parameter
- 0.4
- Supercell composite
- 5.1
The text
As transmitted.
858
WUUS54 KFWD 120005
SVRFWD
TXC133-429-120100-
/O.NEW.KFWD.SV.W.0206.160512T0005Z-160512T0100Z/
BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE FORT WORTH TX
705 PM CDT WED MAY 11 2016
THE NATIONAL WEATHER SERVICE IN FORT WORTH HAS ISSUED A
* SEVERE THUNDERSTORM WARNING FOR...
EASTLAND COUNTY IN NORTH CENTRAL TEXAS...
STEPHENS COUNTY IN NORTH CENTRAL TEXAS...
* UNTIL 800 PM CDT
* AT 705 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR MORAN...OR 10
MILES SOUTH OF ALBANY...MOVING EAST AT 35 MPH.
HAZARD...70 MPH WIND GUSTS AND PING PONG BALL SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...PEOPLE AND ANIMALS OUTDOORS WILL BE INJURED. EXPECT HAIL
DAMAGE TO ROOFS...SIDING...WINDOWS...AND VEHICLES. EXPECT
CONSIDERABLE TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO
MOBILE HOMES...ROOFS...AND OUTBUILDINGS.
* THIS SEVERE THUNDERSTORM WILL BE NEAR...
CISCO AROUND 740 PM CDT.
GUNSIGHT AROUND 745 PM CDT.
EASTLAND AROUND 755 PM CDT.
RANGER AROUND 800 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE CARBON
AND US-180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE.
THIS INCLUDES INTERSTATE 20 BETWEEN MILE MARKERS 324 AND 362.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION GET INSIDE A STURDY STRUCTURE AND STAY AWAY FROM
WINDOWS.
&&
LAT...LON 3251 9911 3252 9910 3283 9910 3283 9858
3252 9858 3251 9848 3229 9848 3210 9889
3229 9912
TIME...MOT...LOC 0005Z 289DEG 30KT 3258 9925
TORNADO...POSSIBLE
HAIL...1.50IN
WIND...70MPH
$$
301 follow-up statement
420
WWUS54 KFWD 120044
SVSFWD
SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
744 PM CDT WED MAY 11 2016
TXC133-429-120100-
/O.CON.KFWD.SV.W.0206.000000T0000Z-160512T0100Z/
EASTLAND TX-STEPHENS TX-
744 PM CDT WED MAY 11 2016
...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 800 PM CDT
FOR EASTLAND AND STEPHENS COUNTIES...
AT 744 PM CDT...A SEVERE THUNDERSTORM WAS LOCATED NEAR GUNSIGHT...OR 11
MILES NORTH OF CISCO...MOVING EAST AT 30 MPH.
HAZARD...70 MPH WIND GUSTS AND HALF DOLLAR SIZE HAIL.
SOURCE...RADAR INDICATED.
IMPACT...HAIL DAMAGE TO VEHICLES IS EXPECTED. EXPECT CONSIDERABLE
TREE DAMAGE. WIND DAMAGE IS ALSO LIKELY TO MOBILE HOMES...
ROOFS...AND OUTBUILDINGS.
THIS SEVERE STORM WILL BE NEAR...
GUNSIGHT AROUND 750 PM CDT.
RANGER AROUND 800 PM CDT.
OTHER LOCATIONS IMPACTED BY THIS SEVERE THUNDERSTORM INCLUDE I-
20 NEAR THE CALLAHAN-EASTLAND COUNTY LINE AND US-
180 NEAR THE SHACKELFORD-STEPHENS COUNTY LINE.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
FOR YOUR PROTECTION STAY INSIDE A STURDY STRUCTURE AND KEEP AWAY FROM
WINDOWS.
&&
LAT...LON 3222 9864 3238 9912 3251 9911 3252 9910
3283 9910 3283 9858 3252 9858 3251 9848
3229 9848
TIME...MOT...LOC 0044Z 271DEG 26KT 3254 9893
TORNADO...POSSIBLE
HAIL...1.25IN
WIND...70MPH
$$
30What forecasters said that day
The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Fort Worth, TX wrote its last area forecast discussion before this severe thunderstorm warning went out at May 11, 6:34 PM CDT, 31 minutes earlier.
Area forecast discussion, May 11, 6:34 PM CDT, 31 minutes before
Area Forecast Discussion National Weather Service Fort Worth TX 634 PM CDT WED MAY 11 2016 .AVIATION... Surface winds have backed in advance of a small convective complex currently located just west of the area. These storms developed in the vicinity of a triple-point between the cold front and dryline over west texas and a quasi-stationary boundary stretching northeastward across the Red River into Central OK. The easterly shift in the surface wind component would suggest that warm moist air will continue to feed the convection as it works its way east along the boundary. Extrapolating the movement would bring storms near the DFW area around 03Z. We will begin VCTS at this time in the Metroplex with a 2-hour tempo for ts from 04-06Z. If we get additional development ahead of the complex...we will adjust the exact timing of thunder as needed. Hi-res guidance indicates that we will see storms weakening as they approach the Waco area...but we will still indicate a few hours of VCTS at KACT. The front will begin to surge south overnight as an upper trough translates across the Southern Plains. Additional showers and storms are expected in the vicinity of the front during the morning hours. Light north winds and vfr conditions are then expected Thursday afternoon. 30 && .PREV DISCUSSION... /ISSUED 316 PM CDT WED MAY 11 2016/ A cold front was just entering into the extreme northwest zones at mid afternoon with the dryline extending from the cold front across the South Plains and Permian Basin. These features show up quite well in the afternoon visible satellite image. The cold front had nearly stalled due to vigorous mixing along the leading edge but should resume a southeastward movement later this evening and overnight. The atmosphere continues to recover from overnight convection and instability is on the increase. The latest analysis shows that a cap still exists across North and Central Texas but this should continue to weaken through late afternoon/early evening. We expect storms to develop along the dryline and cold front by late afternoon. These storms will move east through the evening and should affect locations generally north of the Interstate 20 corridor. Large hail and damaging winds will accompany the stronger storms. As the storms move east off of the cold front this evening they should weaken a bit once they move into slightly less unstable air. Once the cold front begins to accelerate southeast late this evening/overnight it will provide additional focus for thunderstorm development with the possibility of some severe storms. The front will move through much of the region on Thursday and should stall somewhere over Central Texas. As a result...thunderstorm chances will decrease from north to south through the day Thursday. However...scattered showers and storms will remain in the forecast across the southern zones Thursday night due to the proximity of the cold front. Friday and Friday night will be rain-free due to limited moisture and subsidence aloft. There is a low chance that a nocturnal MCS could develop across the High Plains Friday night and impact the western zones Saturday morning. The remainder of the weekend through early next week will remain unsettled due to progressive westerly flow aloft. This upper flow coupled with abundant low level moisture will yield multiple opportunities for showers and thunderstorms through Wednesday of next week. 79 && .PRELIMINARY POINT TEMPS/POPS... Dallas-Ft. Worth 69 79 64 84 65 / 70 50 10 10 5 Waco 69 82 64 84 65 / 40 50 20 10 5 Paris 67 78 60 80 61 / 60 50 10 10 0 Denton 66 77 60 82 62 / 70 40 10 10 5 McKinney 67 79 61 81 62 / 70 40 10 10 5 Dallas 69 80 65 84 65 / 70 50 10 10 0 Terrell 69 81 63 82 63 / 60 50 10 10 0 Corsicana 68 81 65 84 65 / 40 50 20 10 5 Temple 68 82 66 84 65 / 30 40 30 10 5 Mineral Wells 66 78 61 83 63 / 70 40 10 10 5 && .FWD Watches/Warnings/Advisories... None. && 30/58
Hazardous weather outlook, May 11, 3:54 PM CDT, 3 hours 11 minutes before
HAZARDOUS WEATHER OUTLOOK NATIONAL WEATHER SERVICE FORT WORTH TX 354 PM CDT WED MAY 11 2016 TXZ091>095-100>107-115>123-129>135-141>148-156>162-174-175-121215- MONTAGUE-COOKE-GRAYSON-FANNIN-LAMAR-YOUNG-JACK-WISE-DENTON-COLLIN- HUNT-DELTA-HOPKINS-STEPHENS-PALO PINTO-PARKER-TARRANT-DALLAS- ROCKWALL-KAUFMAN-VAN ZANDT-RAINS-EASTLAND-ERATH-HOOD-SOMERVELL- JOHNSON-ELLIS-HENDERSON-COMANCHE-MILLS-HAMILTON-BOSQUE-HILL-NAVARRO- FREESTONE-ANDERSON-LAMPASAS-CORYELL-BELL-MCLENNAN-FALLS-LIMESTONE- LEON-MILAM-ROBERTSON- 354 PM CDT WED MAY 11 2016 THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTH AND CENTRAL TEXAS. .DAY ONE...TONIGHT. THERE IS A CHANCE FOR THUNDERSTORMS LATE THIS AFTERNOON AND THIS EVENING ACROSS ALL OF NORTH AND CENTRAL TEXAS WITH THE BEST CHANCES NORTH OF INTERSTATE 20. A COLD FRONT WILL MOVE ACROSS THE REGION LATE THIS EVENING AND OVERNIGHT AND PROVIDE THE FOCUS NECESSARY FOR ADDITIONAL THUNDERSTORM DEVELOPMENT. SOME SEVERE STORMS WILL BE POSSIBLE FROM LATE THIS AFTERNOON THROUGH THE OVERNIGHT HOURS. THE PRIMARY HAZARDS WILL BE LARGE HAIL...DAMAGING WINDS AND FREQUENT LIGHTNING. .DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY. THERE IS A CHANCE FOR THUNDERSTORMS ACROSS THE REGION ON THURSDAY AS A FRONT MOVES ACROSS NORTH AND CENTRAL TEXAS. SOME OF THESE STORMS COULD BE SEVERE WITH A THREAT FOR HAIL AND STRONG WINDS. LOCALIZED FLOODING WILL ALSO BE POSSIBLE. THE STORMS ARE EXPECTED TO END FROM NORTH TO SOUTH DURING THE DAY. THUNDERSTORM CHANCES RETURN TO THE REGION SATURDAY AND INCREASE SUNDAY AND MONDAY. THERE IS ALSO A CHANCE FOR THUNDERSTORMS ON TUESDAY. THERE WILL BE A POTENTIAL FOR SEVERE STORMS DURING THIS PERIOD. .SPOTTER INFORMATION STATEMENT... SPOTTER ACTIVATION MAY BE REQUESTED LATE THIS AFTERNOON THROUGH TONIGHT...MAINLY ALONG AND NORTH OF INTERSTATE 20 AND WEST OF INTERSTATE 35. LIMITED ACTIVATION MAY ALSO BE REQUESTED SOUTH OF INTERSTATE 20 OVERNIGHT.
In the hours before
Special weather statement, May 11, 6:33 PM CDT, 32 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE FORT WORTH TX
633 PM CDT WED MAY 11 2016
TXZ100-115-116-120000-
PALO PINTO TX-STEPHENS TX-YOUNG TX-
633 PM CDT WED MAY 11 2016
...SIGNIFICANT WEATHER ADVISORY FOR SOUTHEASTERN YOUNG...EAST CENTRAL
STEPHENS AND PALO PINTO COUNTIES UNTIL 700 PM CDT...
AT 632 PM CDT...DOPPLER RADAR WAS TRACKING A STRONG THUNDERSTORM NEAR
POSSUM KINGDOM STATE PARK...OR 20 MILES EAST OF BRECKENRIDGE...MOVING
NORTHEAST AT 10 MPH.
NICKEL SIZE HAIL WILL BE POSSIBLE WITH THIS STORM.
LOCATIONS IMPACTED INCLUDE...
MINERAL WELLS...GRAFORD...GORDON...POSSUM KINGDOM STATE PARK...STRAWN AND
MINGUS.
LAT...LON 3305 9852 3299 9843 3301 9843 3300 9805
3251 9807 3252 9858 3271 9857 3278 9869
TIME...MOT...LOC 2332Z 216DEG 8KT 3279 9856
30The office that day
Everything else NWS Fort Worth, TX issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| May 11, 7:36 PM CDT | Special Weather Statement | FWD | Jack, Palo Pinto, Young | 54 min |
| May 11, 7:40 PM CDT | Severe Thunderstorm Warning | FWD | Jack | 65 min |
| May 11, 7:53 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Palo Pinto, Stephens | 67 min |
| May 11, 8:31 PM CDT | Special Weather Statement | FWD | Young | 29 min |
| May 11, 8:58 PM CDT | Severe Thunderstorm Warning | FWD | Palo Pinto, Parker | 62 min |
| May 11, 9:01 PM CDT | Special Weather Statement | FWD | Eastland | 29 min |
| May 11, 9:07 PM CDT | Severe Thunderstorm Warning | FWD | Eastland, Erath, Palo Pinto, Stephens | 68 min |
| May 11, 9:15 PM CDT | Special Weather Statement | FWD | Montague | 45 min |
| May 11, 9:42 PM CDT | Severe Thunderstorm Warning | FWD | Parker, Tarrant | 63 min |
| May 11, 9:46 PM CDT | Special Weather Statement | FWD | Wise | 29 min |
| May 11, 10:39 PM CDT | Special Weather Statement | FWD | Dallas, Denton, Tarrant | 66 min |
| May 11, 10:49 PM CDT | Severe Thunderstorm Warning | FWD | Collin, Dallas, Denton | 26 min |
| May 11, 11:02 PM CDT | Special Weather Statement | FWD | Johnson | 28 min |
| May 11, 11:26 PM CDT | Areal Flood Advisory | FWD | Johnson | 3 hr |
| May 11, 11:33 PM CDT | Special Weather Statement | FWD | Erath | 57 min |
| May 11, 11:41 PM CDT | Special Weather Statement | FWD | Collin, Dallas, Ellis, Hill, Kaufman, Rockwall | 64 min |
| May 12, 12:23 AM CDT | Severe Thunderstorm Warning | FWD | Bosque, Erath, Hamilton | 52 min |
| May 12, 12:37 AM CDT | Severe Thunderstorm Warning | FWD | Kaufman, Van Zandt | 53 min |
| May 12, 12:42 AM CDT | Special Weather Statement | FWD | Hamilton | 63 min |
| May 12, 12:51 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Erath, Hamilton | 54 min |
| May 12, 1:19 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 56 min |
| May 12, 2:13 AM CDT | Severe Thunderstorm Warning | FWD | Comanche, Eastland | 62 min |
| May 12, 2:50 AM CDT | Special Weather Statement | FWD | Erath | 55 min |
| May 12, 3:09 AM CDT | Severe Thunderstorm Warning | FWD | Erath | 51 min |
| May 12, 3:42 AM CDT | Special Weather Statement | FWD | Bosque | 33 min |
| May 12, 3:46 AM CDT | Special Weather Statement | FWD | Comanche | 29 min |
| May 12, 4:11 AM CDT | Special Weather Statement | FWD | Tarrant | 49 min |
| May 12, 6:00 AM CDT | Severe Thunderstorm Warning | FWD | Eastland | 33 min |
Nearby
Severe Thunderstorm Warnings in Texas, 2016Every severe thunderstorm warning in 2016
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.